What is the connection between aspirin and tinnitus?

Ingestion of aspirin can cause ringing or ringing in the ears.

The connection between aspirin and tinnitus, or a persistent ringing in the ear, becomes clear with high doses of aspirin, taken for long periods of time, greatly increasing the chances of developing tinnitus. Also, when a patient has a preexisting problem with tinnitus and is taking high doses of aspirin, the chance of developing tinnitus increases and the time it takes for tinnitus to develop decreases. The relationship between aspirin and tinnitus stems from aspirin’s ototoxicity or its ability to cause damage to nerves or structures in the ear. Typically, the best way to avoid the harmful effects of aspirin and tinnitus is by monitoring your blood levels of aspirin, keeping doses as low as possible, or switching to a different pain reliever that does not have ototoxic side effects. For most people, once the aspirin is stopped, the tinnitus will go away.

Ringing in the ears can be a symptom of a ruptured eardrum.

Aspirin use and tinnitus becomes a problem when high doses of aspirin are needed over a long period of time to treat, for example, rheumatoid arthritis or severe headaches. Low doses of aspirin used to lower the risk of heart attack and stroke only very rarely cause tinnitus, if any. An exception to this is when a patient has a preexisting problem with tinnitus. When this is the case, the patient may be more prone to the return of tinnitus or aspirin may intensify the current situation. In this situation, the patient should discuss their history of tinnitus with their doctor before using aspirin therapy for babies to reduce the risk of heart attacks or strokes.

See also  What are the best exercises for heel pain?

It is recommended to take aspirin with milk or food, rather than on an empty stomach.

How aspirin causes tinnitus is not known. The ototoxic effects of aspirin are considered to be metabolic or concentrated in subcellular biochemical processes, rather than causing structural damage to the architecture of the inner ear. This could be why, when aspirin therapy is stopped or significantly decreased, the cells recover and the tinnitus disappears.

Frequent use of aspirin can cause tooth erosion.

The best ways to avoid the harmful impact of aspirin and tinnitus are to keep aspirin doses as low as possible and limit the time you take high doses of aspirin. It may also be necessary to periodically test blood levels of aspirin to determine a safe dose. Patients should also be advised to discontinue aspirin use at the first sign of tinnitus. The best alternative, however, is to avoid using high doses of aspirin for long periods by using some other pain reliever that does not have ototoxic side effects.

Leave a Comment